Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 22, 2006, 10:30 AM CDT for Swisher County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2006, 10:30 AM CDT (15:30 UTC)
- Expired
- Aug 22, 2006, 12:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:45 AM CDT | FLASH FLOOD | 10 E Tulia, TX | SEVERAL ROADWAYS EAST OF TULIA COVERED WITH WATER WITH STANIDNG WATER TO 6+ INCHES ALONG HIGHWAYS 1318...3141 AND 86. SEVERAL ROADS HAVE BARRICADES. REPORTED BY TXDOT IN TULIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 221532 FFWLUB TXC437-221730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1030 AM CDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SWISHER COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 1230 PM CDT * AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LARGE AREA OF THUNDERSTORMS THAT WAS LOCATED OVER SWISHER COUNTY. THE HEAVIEST RAINFALL WAS FALLING ACROSS THE EASTERN PORTIONS OF THE COUNTY GENERALLY ALONG AND NORTH OF HIGHWAY 86 AS FAR NORTH AS HIGHWAY 146. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE OCCURRED WITH AND ADDITIONAL 1 TO 2 INCHES POSSIBLE. ADDITIONAL HEAVY RAINFALL MAY ALSO MOVE INTO THE WESTERN PORTIONS OF SWISHER COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS NORTH OF CLAYTONVILLE AND EAST OF TULIA....ESPECIALLY FROM HIGHWAY 86 NORTHWARD TO HIGHWAY 146. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS...COUNTRY ROADS...AND LOW LYING FARMLAND. LAT...LON 3439 10198 3439 10148 3474 10147 3474 10199 $$
1 follow-up statement
000 WGUS74 KLUB 221611 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1109 AM CDT TUE AUG 22 2006 TXC437-221730- SWISHER TX- 1109 AM CDT TUE AUG 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR SWISHER COUNTY... AT 1045 AM CDT...THE TEXAS DEPARTMENT OF TRANSPORTATION REPORTED THAT SEVERAL ROADWAYS...INCLUDING TEXAS HIGHWAY 86 EAST OF TULIA...WERE COVERED BY AT LEAST 6 INCHES OF FLOWING FLOOD WATERS. OTHER AREAS IMPACTED INCLUDED FARM TO MARKET ROAD 3141 AND 1318 IN RURAL PORTIONS OF EASTERN SWISHER COUNTY. AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIDESPREAD MODERATE RAINFALL OVER THE WARNED AREA. ADDITIONAL RAINFALL AND RUNOFF WILL AGGRAVATE FLASH FLOODING CONDITIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS...COUNTRY ROADS...AND LOW LYING FARMLAND. LAT...LON 3439 10198 3439 10148 3474 10147 3474 10199 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:45 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 22, 4:45 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 445 AM CDT TUE AUG 22 2006 .SHORT TERM... SCATTERED THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS THE FORECAST AREA WITH EASTERLY LOW LEVEL JET AND WARM ADVECTION ACTING ON ABUNDANT LOW TO MID LEVEL MOISTURE. EXPECT TO SEE CURRENT PATTERN CONTINUE TODAY AND TONIGHT WITH THE HIGHER COVERAGE OF RAIN ACROSS THE NORTHWESTERN SOUTH PLAINS AND THE SOUTHERN PANHANDLE WITH LIKELY POPS THERE TODAY. COULD SEE A FLOOD SITUATION DEVELOP IF HEAVY RAIN AND TRAINING ECHOES CONTINUE FROM FRIONA TO TULIA TO CHILDRESS. WILL CONTINUE TO MONITOR THOSE AREAS. TO THIS POINT... FLOODING HAS BEEN MINOR AND HAS NOT BECOME WIDESPREAD. TODAYS TEMPERATURES WILL BE IN LINE WITH HIGHS YESTERDAY WITH COOLER CONDITIONS ACROSS THE NORTH WITH MORE CLOUD COVER AND COVERAGE OF SHOWERS. MILD AGAIN TONIGHT WITH DEWPOINTS HOLDING IN THE 60S CONTRIBUTING TO PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. .LONG TERM... SUBTROPICAL RIDGE CENTERED OVER FOUR CORNERS REGION WEDNESDAY WILL BEGIN TO FLATTEN/WEAKEN BY THURSDAY AS RATHER POTENT H50 SHORTWAVE ZIPS EAST ACROSS THE FAR NORTHERN TIER OF THE UNITED STATES. COULD STILL SEE ISOLD -TSRA ON WED MOST AREAS DUE TO LINGERING UPPER LEVEL MOISUTRE AND WEAK SFC BOUNDARIES LURKING ABOUT. FOR THURS AND FRI...AM EXPECTING WARMER AND GENERALLY DRY CONDITIONS AS RIDGE CENTER TRACKS BACK EAST TWD THE MID SOUTH REGION. EXCEPTION COULD BE SOME ISOLD STORMS TWD NM BORDER INVOF OF DEEPENING SFC TROUGH AXIS AHEAD OF MID LEVEL WAVE TRACKING THROUGH THE CENTRAL ROCKIES. FOR THE WEEKEND...MODELS ARE NOW IN FAIR AGREEMENT OF NEXT COLD FRONT TO ARRIVE LATE SATURDAY OR EARLY SUNDAY. FOR NOW WILL INTRODUCE LOW ORDER POPS WITH SLIGHTLY COOLER TEMPS FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 79 67 87 63 / 60 60 30 20 TULIA 81 68 89 65 / 60 50 30 20 PLAINVIEW 83 69 90 65 / 50 50 30 20 LEVELLAND 87 69 90 66 / 40 30 20 20 LUBBOCK 87 70 92 69 / 40 30 20 20 BROWNFIELD 90 72 91 67 / 30 20 20 20 CHILDRESS 86 71 93 71 / 60 50 30 20 SPUR 90 73 95 69 / 30 30 20 20 ASPERMONT 94 77 98 73 / 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
Hazardous weather outlook, Aug 22, 5:23 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 523 AM CDT TUE AUG 22 2006 TXZ021>044-231030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 523 AM CDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH THE GREATEST COVERAGE OVER THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR. ADDITIONAL RAINFALL ACCUMULATION OF 1 TO 2 INCHES MAY OCCUR WITH LOCALIZED AMOUNTS NEAR 3 INCHES POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. ADDITIONAL RAINFALL TODAY AND TONIGHT MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND LOCAL AUTHORITIES ARE URGED TO IMMEDIATELY RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.